Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

is my pdoc just pushing meds on me?

Posted by   + Show Post
Okay, I saw my pdoc today and he gave me samples of a new drug call latuda. He said he new nothing about it, or it's potential side effects. I've been really suicidal, so I'm always desperate for any new drug that could help me. I looked it up on the computer and saw it was for schizophrenia. I am not schizophrenic! I have bipolar disorder and bpd, so what the hell? Anyone at all have any experience with this drug?
Posted on CafeMom Mobile
by on Sep. 19, 2012 at 6:47 AM
Replies (21-23):
mikala76
by Michelle on Sep. 21, 2012 at 6:21 PM

It was greatly pushed upon me. I was told that I probably would die if I didn"t have it done, and I do feel worse having them done.  I feel like I rapid cycle mor than I used to.

Quoting matreshka:

I think that we really have the same story concerning our ECT.  The doc who did it said the memory loss would be temporary and its not, also he said there have been no reports of cognitive loss.  LIES!

I am so sorry you had to go through that.  Did they pressure you to do it?  Every hospital visit I had at that particular hospital I went to mentioned it as my only hope. before agreeing to it they would tell me it would greatly reduce my depresive episodes and it hasn't.  In fact it made it worse.

Quoting mikala76:

I haven't had any seizures on my own, but i did suffer from horrible memory loss. I also lost 2 years, and i still have a hard time retaining new information. My dr. Doesn't agree, but i also feel like i lost a few points off of my iq. I feel terribly stupid and slow. I also became dependant on my mom and dh. I had forgotten how to drive, and never remembered my appts. Life has been hard, as i'm sure it has been for you, too.


Quoting matreshka:

Did you have seizures after your ECT? I had it as well, and have horrible memory loss. I lost 2 years of memories and my cognitive function is not as sharp as it used to be. I got these treatments in 2007-2008.

Quoting mikala76:

Okay, yes what you say makes sense about it being labeled for bipolar disorder secondary. I did look up the side effects and it was the usual weight gain that I always get from anti-psychotics. Also, possible seizures, which worries me since I had those with my ect treatments. Vibryd has helped a little.





Quoting matreshka:

Latuda is my last option. Iam actually talking to my doc this afternoon about it.  I did a little research on it.  Many meds first approved for schizophreia are also used for bipolar.  Seroquel, geodon etc.  Theanti-psychotic class.  Later they add on the bipolar approval.  I do know there are many bipolar poeple taking it.

Go on the latuda website and read what the side effects are.  At this moment I forget but I remember there were some unpleasant ones that made me try lithium first.

hAve you tried viibryd at all? it is an antidepressant that has helped me with my suicidal thoughts.







What doesn't kill me can only make me stronger
matreshka
by Ruby Member on Sep. 21, 2012 at 6:24 PM

I rapid cycle more too   ((((hugs)))

Quoting mikala76:

It was greatly pushed upon me. I was told that I probably would die if I didn"t have it done, and I do feel worse having them done.  I feel like I rapid cycle mor than I used to.

mikala76
by Michelle on Sep. 21, 2012 at 6:32 PM

Hugs to you too:)

Quoting matreshka:

I rapid cycle more too   ((((hugs)))

Quoting mikala76:

It was greatly pushed upon me. I was told that I probably would die if I didn"t have it done, and I do feel worse having them done.  I feel like I rapid cycle mor than I used to.


What doesn't kill me can only make me stronger
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN